Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Scared of meds  (Read 188 times)

0 Members and 1 Guest are viewing this topic.

Offline ryates80

  • Jr. Member
  • **
  • Posts: 66
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Scared of meds
« on: December 10, 2013, 07:18:14 AM »
I have severe HA mainly about my heart and it is affecting my life greatly. I used to be on zoloft but stopped some time ago. Now my doctor and family want me to take it again and I am terrified. My mom is asking me everyday and I'm going to have to lie to her. I'm so afraid its going to kill me with some type of heart arrhythmia or something or that it will make me worse. My heart HA is so bad I've had more tests than an 80 year old ever will. I check the rhythm of my heart all day. Please help me
Bookmark and Share

Offline japheree

  • Sr. Member
  • ****
  • Posts: 356
  • Country: gb
  • Rec's: 5
  • Gender: Male
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: Scared of meds
« Reply #1 on: December 10, 2013, 08:28:31 AM »
Is heart arrythmia a side effect of Zoloft? I haven't any direct experience of it.
Bookmark and Share

Offline ryates80

  • Jr. Member
  • **
  • Posts: 66
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Scared of meds
« Reply #2 on: December 10, 2013, 10:51:05 AM »
It talks about it with serotonin syndrome or under serious allergic reactions. Its only 12.5mg, that's the only starting dose I would agree to and now I can't make myself take that.
Bookmark and Share

Online Stressed Jumper

  • Full Member
  • ***
  • Posts: 205
  • Country: us
  • Rec's: 3
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Scared of meds
« Reply #3 on: December 10, 2013, 02:50:43 PM »
I am on Zoloft 50 mg and my GAD and heart anxiety (I used to live with my fingers glued to my neck taking my pulse) have gotten SOOOOOO much better.  The start up side effects are no fun but I have found it well worth it.  Trust your doc...they spent 8 years in school to get that MD after their name!  Hang in there!
Bookmark and Share

Offline DaphneNL

  • Sr. Member
  • ****
  • Posts: 339
  • Country: nl
  • Rec's: 2
  • Gender: Female
  • Mood: Confused
    Confused
  • Personal text
    • Poke This Member
Re: Scared of meds
« Reply #4 on: December 10, 2013, 03:27:07 PM »
I'm on Zoloft. 200mg a day, since I was 17 (I'm now 30) and if you die in my family, it's from a heart condition. But I'm pretty sure my heart is better of with me taken Zoloft than with me being anxious all the time. Anxiety is not good for you and I've never heard of someone getting heart problems being on Zoloft. I don't believe in lying, it only gives you more to stress about.
Bookmark and Share

Offline ryates80

  • Jr. Member
  • **
  • Posts: 66
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Scared of meds
« Reply #5 on: December 10, 2013, 08:52:32 PM »
Yeah I'm not a good liar so I ended up telling her that I didn't take it last night. She made me promise to take it tonight. I'm absolutely terrified. Plus I had a palpitation today and I felt dizzy a couple times but I don't think I was having palps at that time so I'm hoping that its from anxiety.
Bookmark and Share

Offline japheree

  • Sr. Member
  • ****
  • Posts: 356
  • Country: gb
  • Rec's: 5
  • Gender: Male
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: Scared of meds
« Reply #6 on: December 16, 2013, 10:21:17 AM »
Serratonin syndrome is usually cited as a rare side effect. It shouldn't put you off taking the meds. I realise it is scary looking at it described but I don't think you should have cause for concern. :)
Bookmark and Share

Offline DaphneNL

  • Sr. Member
  • ****
  • Posts: 339
  • Country: nl
  • Rec's: 2
  • Gender: Female
  • Mood: Confused
    Confused
  • Personal text
    • Poke This Member
Re: Scared of meds
« Reply #7 on: December 17, 2013, 05:48:07 AM »
Zoloft is not a drug you take when you feel like it. Either you take your daily dose, or don't take Zoloft at all. You can get withdrawal symptoms if you mess with this drug, making you dizzy, sweaty and giving you heart palpatians. I once forgot to get my new prescription and ended  up not having any pills for the weekend. I learned that weekend to do whatever it takes to get my pills if I ever got in that situation again. I felt so bad that weekend, you dont wanna know.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
34 Replies
4070 Views
Last post May 07, 2007, 02:21:05 PM
by King
8 Replies
522 Views
Last post August 26, 2011, 06:13:54 PM
by anxiety77
12 Replies
321 Views
Last post February 15, 2012, 04:56:36 PM
by gmichael
5 Replies
459 Views
Last post February 27, 2012, 10:13:51 PM
by Ginger Tea
6 Replies
299 Views
Last post March 25, 2012, 12:34:44 PM
by MissJuneBug
5 Replies
244 Views
Last post April 02, 2012, 12:18:05 PM
by Amanda_Wallace